Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 89, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 29, 2010, 4:43 PM EDT for Kershaw County, Richland County, South Carolina. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2010, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 29, 2010, 5:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Kershaw County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 50 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:00 PM EDT | TSTM WND GST 60 | 3 S Lugoff, SC | ESTIMATED WINDS BETWEEN 50 AND 60 MPH AT THE INTERSECTION OF HWY 601 AND INTERSTATE 20. |
| Jun 29, 5:00 PM EDT | HAIL 0.5 | 3 S Lugoff, SC | REPORTED HALF INCH HAIL AT THE INTERSECTION OF HWY 601 AND INTERSTATE 20. |
| Jun 29, 5:15 PM EDT | TSTM WND DMG | 4 Ssw Lugoff, SC | COUNTY SHERIFFS OFFICE REPORT OF TREES DOWN NEAR INTERSECTION OF JORDAN AND KENNEDY ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250
WUUS52 KCAE 292043
SVRCAE
SCC055-079-292145-
/O.NEW.KCAE.SV.W.0089.100629T2043Z-100629T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
443 PM EDT TUE JUN 29 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA
EASTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 545 PM EDT
* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LUGOFF AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3417 8047 3410 8060 3411 8061 3409 8062
3400 8078 3414 8080 3418 8086 3430 8080
3438 8043
TIME...MOT...LOC 2043Z 258DEG 9KT 3420 8067
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:45 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 29, 2:45 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 245 PM EDT TUE JUN 29 2010 .SYNOPSIS... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXPECTED. A FRONT WILL SLOWLY ENTER OUR REGION WEDNESDAY...INCREASING PRECIPITATION CHANCES. THE FRONT WILL SLOWLY MOVE THROUGH LATE THURSDAY...THEN DRIER AND COOLER AIR IS EXPECTED TO ENTER OUR REGION BEHIND THE FRONT FOR FRIDAY THROUGH THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... WARM UNSTABLE AIRMASS LINGERS OVER THE FORECAST AREA AGAIN TODAY. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED MAINLY FOR THE NORTHERN COUNTIES UNTIL 9 PM THIS EVENING. A SURFACE TROUGH LINGERS OVER THE PIEDMONT OF THE CAROLINAS WITH A COLD FRONT APPROACHING THE TN VALLEY. DIURNAL HEATING WITH PLENTIFUL ATMOSPHERIC MOISTURE EXPECTED TO RESULT IN SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS. MODERATE INSTABILITIES WILL LEAD TO A THREAT THAT A FEW OF THE STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS. WILL KEEP HIGH CHANCE/LIKELY POPS INTO THE EVENING...AND WILL KEEP A SMALL POP OVERNIGHT FOR THE ENTIRE AREA AS THE AIRMASS REMAINS SOMEWHAT UNSTABLE INTO THE EARLY MORNING HOURS AND WITH THE COLD FRONT JUST NORTH OF THE AREA. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... MODELS SLOWLY BRING FRONTAL BOUNDARY INTO OUR REGION WEDNESDAY. WITH BOUNDARY IN VICINITY...AND COPIOUS ATMOSPHERIC MOISTURE AVAILABLE (PRECIPITABLE WATER VALUES OVER 2 INCHES)... WILL RAISE POPS TO LIKELY CATEGORY WEDNESDAY AFTERNOON. SLOWER MOVEMENT OF STORMS PLUS ABUNDANT MOISTURE COULD LEAD TO A LOCALLY HEAVY RAIN AND URBAN/LOCALIZED FLOODING THREAT FOR WEDNESDAY. MODELS SLOWLY SHIFT THE FRONT TOWARDS THE SOUTHERN FA LATE DAY THURSDAY...WITH SOME DRIER AIR ENTERING THE NORTHERN PART OF OUR FA. WILL HAVE CHANCE POPS AND TREND POPS FROM NORTH TO SOUTH...THOUGH THERE ARE INHERENT UNCERTAINTIES WITH EXACT TIMING AND POSITION OF FRONT. && .LONG TERM /FRIDAY THROUGH MONDAY/... HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK. FOR NOW WILL KEEP THE FORECAST AREA DRY THROUGH THE ENTIRE PERIOD. TEMPERATURES CLOSE TO NORMAL. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AIR MASS MODERATELY UNSTABLE. SCATTERED THUNDERSTORMS DEVELOPING...ESPECIALLY TO THE NORTH AND WEST OF KCAE/KAGS. COVERAGE SHOULD INCREASE DURING THE LATE AFTERNOON AND EARLY EVENING. VCTS/CB IN TAFS THROUGH EARLY THIS EVENING. IMPROVING CONDITIONS FORECAST BY MID TO LATE EVENING. BULK OF CONVECTION EXPECTED TO BE DIURNAL. EXTENDED AVIATION OUTLOOK...A COLD FRONT...NOW NORTH OF THE AREA...WILL SLOWLY MOVE SOUTHWARD ACROSS THE TAF SITES WEDNESDAY INTO EARLY THURSDAY. CONVECTION COULD PRODUCE PERIODS OF MVFR/IFR CONDITIONS. DRIER AIR COULD FILTER IN FRIDAY INTO SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 29, 3:31 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 331 PM EDT TUE JUN 29 2010 GAZ040-063>065-077-SCZ018-025-026-030-035>038-041-301945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA- AIKEN-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 331 PM EDT TUE JUN 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL PRODUCE SOME LOCAL GUSTY WINDS FROM DOWNBURSTS WHICH MAY BRING SOME TREES DOWN AND DO SOME DAMAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ015-016-020>022-027>029-031-301945- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-SUMTER- 331 PM EDT TUE JUN 29 2010 ...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 29, 4:23 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG LANCASTER 34.75N 80.72W
06/29/2010 LANCASTER SC PUBLIC
MULTIPLE REPORTS OF LARGE LIMBS DOWN IN THE LANCASTER
AREA.
&&
NNNNThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:17 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 43 min |
| Jun 29, 3:04 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 56 min |
| Jun 29, 4:00 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 45 min |
| Jun 29, 4:19 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 56 min |
| Jun 29, 4:22 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Richland | 38 min |
| Jun 29, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 49 min |
| Jun 29, 5:08 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 37 min |
| Jun 29, 5:31 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 59 min |
| Jun 29, 5:49 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 41 min |
| Jun 29, 6:06 PM EDT | Severe Thunderstorm Warning | CAE | Richland, Sumter | 39 min |
| Jun 29, 6:16 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 44 min |
| Jun 29, 6:22 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 38 min |
| Jun 29, 6:30 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lexington, Richland, Sumter | 45 min |
| Jun 29, 7:02 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland, Sumter | 43 min |
| Jun 29, 7:28 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 47 min |
| Jun 29, 7:48 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg | 42 min |
| Jun 29, 7:51 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 54 min |
| Jun 29, 7:53 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.